# SDR QMLA1027200808047

- Difficulty date: October 27, 2008
- Submitted: November 3, 2008
- Operation: Air carrier
- Aircraft: N220LL
- Make and model: Bell 206L-3
- Aircraft serial: 51039
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Part number: RCR32G820JS
- Condition: Burned
- Location: Cockpit
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

PILOTS REPORT, THE AIRCRAFT LANDED AT EMMETSBURG HOSPITAL AS PART OF THE ORIENTATION TRAINING FOR NEW PILOT.  THE ENGINES WENT TO IDLE AND THE PILOT GOT OUT OF THE AIRCRAFT TO TALK TO THE POLICEMAN SECURING THE LZ.  WHEN THE PILOT GOT BACK IN THE AIRCRAFT, SMOKE BEGAN POURING OUT OF THE OVERHEAD CIRCUIT PANEL.  THE ENGINE WAS ALREADY AT IDLE, SO THE AIRCRAFT WAS SHUT DOWN AND THE PILOT EXITED THE AIRCRAFT WITH THE FIRE EXTINGUISHER.  MECHANICS REPORT, DETERMINED THE CAUSE WAS THE INSTRUMENT LIGHT RHEOSTAT.  EVEN THOUGH THE INSTRUMENTS ARE AN MEL ITEM, THE AIRCRAFT WAS LEFT OVERNIGHT.  THE MECHANIC WANTED TO VERIFY THAT THERE WERE NO ADDITIONAL ISSUES BEFORE RELEASING THE AIRCRAFT FOR FLIGHT.
